MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX POLAR PREFORMED TRACHEAL TUBES

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX POLAR PREFORMED TRACHEAL TUBES
Model Number 100/133/075
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the device cuff did not inflate.No adverse effects reported.
 
Additional Manufacturer Narrative
Other text: no product was returned.If the product is returned, smiths medical will reopen this complaint for further investigation.The following are relevant documents which were reviewed and deemed adequate and correct with respect to testing and inspection activities: mp tpol-tj085 rev.003 polar tracheal tube - assemble dry cuff to thracheal tube.Mp tpol-tj130 rev 104 polar tracheal tube - bell out, fit inflation line, inflate cuff and pressure decay test.Qp tpol-tj rev 105 tracheal polar line assembly and packaging.Rmp 1059 rev.000 - risk management plan for polar tracheal tubes.10016024-002 rev.100 instructions for use - tracheal tubes.According to rmp 1059 rev.000 appendix 1 pfmea for polar tracheal tubes? the occurrence for this failure condition could be caused by: 1) method not followed (the operator did not remove the thf excess from the inflation line) for this occurrence the mitigation to detect this are: per mp tpol-tj130, 100% leak and evacuate test in line and 100% visual inspection.Per qp tpol-tj visual inspection, leak and evacuation test, aql 1.0/g-i per mp tpol-tj130 rev 104: production performs a 100% visual inspection and inflation test to the inflation line and the cuff.Per qp tpol-tj rev 105: quality takes a sample using an aql 1.0 and a level inspection g-i in order verify the visual inspection and audit leak test.Customer reported: cuff failed to inflate in 4 consecutive nasal endotracheal tubes.No root cause could been determined since the complaint was not confirmed due to the fact that no samples, pictures or videos were received to perform a thorough investigation.No actions taken were performed since the complaint was not confirmed.H 10 additional information as lot number updated.
 
Event or Problem Description
Lot number provided.No product was returned and investigation based on samples.

Brand Name
PORTEX POLAR PREFORMED TRACHEAL TUBES
Common Device Name
TRACHEAL TUBE
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
MDR Report Key10764419
Report Number3012307300-2020-10854
Device Sequence Number16428643
Product Code BTR
UDI-Device Identifier15019315020360
UDI-Public15019315020360
Combination Product (Y/N)N
Initial Reporter CountryMT
PMA/510(K) Number
K931735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/06/2020
Device Model Number100/133/075
Device Catalogue Number100/133/075
Device Lot Number3010431
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/02/2020
Supplement Date Received by Manufacturer11/09/2020
Initial Report FDA Received Date10/30/2020
Supplement Report FDA Received Date12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1